MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Model Number REACT-68
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a react-68 aspiration catheter that had resistance and was kinked/damaged.The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) via femoral access.The access vessel diameter was 6mm.Patient's vessel tortuosity was minimal.It was reported that the react catheter and all accessory devices were prepared as indicated in the instructions for use (ifu).During delivery of the system, resistance was felt delivering in the guide catheter and, under digital subtraction angiography (dsa), the catheter was found to be kinked.It was retrieved and then advanced again but still found to have resistance at the tip, preventing deployment so it was withdrawn and found to be kinked/deformed at the distal end.The react catheter was replaced to continue the procedure.There was no harm or injury to the patient.
 
Additional Manufacturer Narrative
Continuation of d10: product id unk-nv-rebar (lot: unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received stating that the rebar encountered resistance at the kinked location, and the react-68 had no resistance in another guide catheter.It was clarified that a react-71 catheter was not used during the procedure.This was a description error and only react-68 was used.A continuous saline flush was administered and maintained during the procedure.
 
Additional Manufacturer Narrative
B5 updated with additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the rebar microcatheter encountered resistance when passing through react aspiration catheter.Later, the rebar and react-68 were withdrawn together and it was found that react-68 was kinked.The tip end of rebar was intact.A new react-68 was replaced to complete the operation.Rebar was not replaced.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the react-68 catheter was returned for evaluation inside a biohazard bag and a shipping box.The rebar 18 catheter was not returned.However, the react-68 appeared to be compatible with the rebar 18 as it has an inner diameter (id) of 0.068".Visual inspection/damage location details: the distal tip and marker band were examined, no damage was found.The react's body appeared to be kinked at 33.8cm from the distal tip, and at 51.2cm from the proximal end of the catheter hub.No flash or voids molded were observed in the hub.Testing/analysis: the usable length of the react catheter was measured to be within specifications.The react-68 catheter was flushed with water and found to be patent.The catheter was tested by running an in-house 0.050¿ mandrel through the catheter hub.The mandrel successfully passed through the catheter hub with no issues.However, it got stuck at 51.2cm from the proximal end of the catheter hub.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
REACT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21989259
Report Number2029214-2025-01147
Device Sequence Number18218288
Product Code QJP
UDI-Device Identifier00847536041967
UDI-Public(01)00847536041967(17)260819(10)B781226
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K180715
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2026
Device Model NumberREACT-68
Device Catalogue NumberREACT-68
Device Lot NumberB781226
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2025
Supplement Date Received by Manufacturer05/12/2025
05/22/2025
06/12/2025
Initial Report FDA Received Date05/08/2025
Supplement Report FDA Received Date05/21/2025
06/10/2025
07/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient Age65 YR
Patient SexMale
Patient Weight75 KG